Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 29, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Feb 12, 2012, 1:03 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2012, 1:03 PM EST (18:03 UTC)
- Expired
- Feb 13, 2012, 8:46 AM EST
- In force
- 20 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 4:05 PM EST, 20 hours 58 minutes earlier.
Area forecast discussion, Feb 11, 4:05 PM EST, 20 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EST SAT FEB 11 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL BRING MUCH COLDER AIR AND STRONG WIND GUSTS
TO THE MID ATLANTIC TONIGHT. ARCTIC HIGH PRESSURE BUILDS INTO THE
AREA SUNDAY AND SUNDAY NIGHT BEFORE MOVING OFF THE COAST MONDAY. A
WEAK LOW PRESSURE SYSTEM CROSSES THE REGION TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATEST RADAR DATA SHOWS AN LINE OF LOCALLY STRONG RAIN AND SNOW
SHOWERS MOVING ACROSS THE LOCAL AREA THIS AFTERNOON...WITH EVEN A
NUMEROUS REPORTS OF THUNDER SNOW. THIS FORCING IS ASSOCIATED WITH A
TROUGH DIGGING ACROSS THE SOUTHERN APPALACHIANS...WHICH HAS
TRIGGERED ENHANCED BRIGHTNESS ON THE GOES AND IR SATELLITE IMAGERY.
THIS CONVECTION SHOULD PROGRESS ACROSS THE AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING...FOLLOWED BY MODERATELY STRONG WIND GUSTS
AND FALLING TEMPERATURES AND DEWPOINTS.
THE POLAR VORTEX...WHICH IS PRESENTLY MOVING OVER OH TOWARD
WV...WILL CONTINUE TO DROP SE OVERNIGHT. AN AREA OF ENHANCED
LOW-LEVEL QG-FORCING WILL PASS ACROSS THE NE COUNTIES ALONG WITH A
BAND OF THETA-E ADVECTION. THIS SHOULD PRODUCE A PERIOD OF LIGHT
STEADY SNOW OVER THE LOWER EASTERN SHORE...WITH SCATTERED SNOW
SHOWERS FROM THE I-95 CORRIDOR THE THE WESTERN SHORE OF THE BAY DOWN
TO THE TIDEWATER AND COASTAL NE NC. BUFKIT TIME-HEIGHT CROSS
SECTIONS INDICATE A MODEST LAYER OF SUPER-SATURATION WITH RESPECT
TO ICE ASSOCIATED WITH THE LOW/MID- LEVEL SYNOPTIC AND MESOSCALE
FORCING AT SBY AND WAL. HENCE THE EASTERN SHORE HAS THE BEST
POTENTIAL TO RECEIVE AROUND AN INCH OF SNOW...WITH A FEW AREAS
CLOSER TO 2 IN TOWARD THE ATLANTIC COAST. ELSEWHERE...ANY
ACCUMULATION WILL LIKELY ONLY BE A COATING TO A FEW TENTHS OF AN
INCH. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE EASTERN
SHORE GIVEN THE POTENTIAL FOR AROUND AN INCH OF SNOW COMBINED WITH
AN EXPECTED STRONG NW WIND OF 20-30MPH...WITH GUSTS TO AROUND
40MPH. IT WILL BEGIN WITH THE FORECAST ISSUANCE...BUT THE MAIN
IMPACT BEGIN DURING THE EVENING HOURS AND CONTINUE THROUGH THE
EARLY OVERNIGHT HOURS.
TEMPERATURES WILL CRASH OVERNIGHT AND FALL TO THE UPPER TEENS W...TO
MID 20S E BY EARLY SUNDAY MORNING. THE COMBINATION OF WIND A FALLING
TEMPERATURES WILL SEND WIND CHILL VALUES INTO THE SINGLE DIGITS AND
TEENS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE ARCTIC HIGH PRESSURE SYSTEM STEADILY BUILDS IN SUNDAY AND
SETTLES OVER THE REGION SUNDAY NIGHT. DEEP LAYER NW FLOW WILL
CONTINUE SUNDAY AND A WELL MIXED BOUNDARY LAYER WILL CONTINUE TO
RESULT IN BREEZY CONDITIONS WITH WIND SPEEDS RANGING FROM 15-20MPH
W/20-25 MPH E...WITH GUSTS TO 25-30MPH W AND 30-35MPH E. HIGH
TEMPERATURES SHOULD BE ABOUT 10-15 DEGREES BELOW SEASONAL AVERAGES.
THE SKY SHOULD MAINLY BE MOSTLY CLEAR EARLY BEFORE BECOMING PARTLY
CLOUDY IN THE AFTERNOON WITH A PERIOD OF MOSTLY CLOUDY CONDITIONS
POSSIBLE ACROSS THE EASTERN SHORE DURING THE AFTERNOON.
HIGH PRESSURE BUILDS OVERHEAD SUNDAY NIGHT RESULTING IN A CLEAR AND
CHILLY NIGHT. LOW TEMPERATURES SHOULD MAINLY BE 20-25...BUT UPPER
TEENS ARE POSSIBLE IN EXPOSED RURAL LOCATIONS.
THE HIGH MOVES OFF THE COAST MONDAY AND MONDAY NIGHT. HIGH
TEMPERATURES WILL MODERATE CLOSER TO NORMAL MONDAY...AND SHOULD DROP
OFF QUICKLY AFTER SUNSET AS THE SKY SHOULD BE CLEAR. CLOUDS ARE
EXPECTED TO INCREASE MONDAY NIGHT AS A WEAK LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. THIS SYSTEM CROSSES THE REGION TUESDAY.
THE AMBIENT AIRMASS SHOULD BE DRY...SO ONLY SLIGHT CHANCE/LOW-END
CHANCE POPS ARE FORECAST AT THIS POINT UNDER A MOSTLY CLOUDY TO
CLOUDY SKY. HIGH TEMPERATURE SHOULD REMAIN NEAR TO SLIGHTLY BELOW
NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A SPLIT FLOW PATTERN WILL PREVAIL NEXT WEEK. FOLLOWED CLOSE TO HPC
BUT CONFIDENCE IN MODEL DETAILS IS LOW. SHORT WAVES WILL MOVE
QUICKLY IN THE FAST WESTERLY FLOW. THE EURO BRINGS A SHORT WAVE AND
ASSOCIATED AREA OF LOW PRESSURE OUT OF THE SOUTHWESTERN STATES
AROUND MID WEEK AND THROUGH THE MID ATLANTIC STATES AND GREAT LAKES
REGION THURSDAY NIGHT AND FRIDAY. HAVE 30 PERCENT CHANCES FOR
SHOWERS OVER THE CWA DURING THAT TIME.
TEMPERATURES SHOULD BE SLIGHTLY ABOVE NORMAL. HIGHS ARE EXPECTED TO
BE IN THE UPPER 40S AND 50S. LOWS ARE FORECAST IN THE 30S WITH A FEW
UPPER 20S ON THE EASTERN SHORE AND OVER THE PIEDMONT.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...A COLD FRONT OVER THE MOUNTAINS WILL PUSH THROUGH THE
TAF SITES BETWEEN 21 AND 23Z AND BRING A DRAMATIC CHANGE TO THE
WEATHER. NW WINDS WILL GUST TO BETWEEN 25 AND 30 KNOTS THIS EVENING
AND CONTINUE GUSTY THROUGH MOST OF SUNDAY. LOW CLOUDS (BASES BELOW
3K FT) SHOULD CLEAR OUT PRIOR TO FRONTAL PASSAGE AS LOW LEVEL WINDS
INCREASE.
PRECIPITATION WISE...A BAND OF PRE-FRONTAL SHOWERS JUST E OF THE
MOUNTAINS SHOULD MOVE THROUGH RIC BETWEEN 20 AND 22Z. THESE COULD
MIX WITH OR CHANGE OVER TO SNOW BEFORE ENDING. A FEW FLURRIES OR
BRIEF SNOW SHOWERS ARE POSSIBLE AT RIC THIS EVENING BUT DID NOT
MENTION IN THE TAF. A BETTER CHANCE FOR SNOW EXISTS AT SBY ORF AND
PHF AND INCLUDED 7 MILES LIGHT SNOW DURING MUCH OF THE OVERNIGHT.
SHORT PERIODS OF MVFR/IFR IN SNOW IS POSSIBLE...ESPECIALLY AT SBY
BUT CONFIDENCE IN THE TIMING AND OCCURRENCE OF THIS IS NOT HIGH
ENOUGH TO INCLUDE IN THE CURRENT TAF ISSUANCE. MINOR SNOW
ACCUMULATIONS ARE PSBL...MAINLY AT SBY.
OUTLOOK...WINDS DIMINISH SUNDAY NIGHT AND VFR WILL CONTINUE THROUGH
MOST OF THE UPCOMING WEEK. THERE ARE LOW CHANCES FOR PCPN ON
TUESDAY.
&&
.MARINE...
A COLD FRONT WILL CROSS THE WATERS LATE THIS AFTERNOON/EVENING...
WITH STRONG HIGH PRESSURE BUILDING IN FROM THE WEST FOLLOWING THE
FROPA LATE TONIGHT. THE COMBINATION OF A STRONG LOW PRESSURE AREA
OFF THE COAST AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL
PRODUCE STRONG NW WINDS IN ASSOCIATION WITH A TIGHT PRESSURE
GRADIENT AND STRONG CAA TONIGHT INTO SUNDAY. CURRENTLY HAVE GALE
WARNINGS IN EFFECT THRU MID-MORNING SUN FOR THE CHESAPEAKE
BAY/CURRITUCK SOUND...AND THRU 4PM SUN AFTN OVER THE COASTAL WATERS.
WAVES WILL BE 4-5 FT OVER THE BAY WHILE SEAS WILL REACH 5-8 FT OVER
ALL COASTAL ZONES.
WINDS/WAVES/SEAS WILL GRADUALLY DIMINISH/SUBSIDE LATE SUNDAY INTO SUNDAY
NIGHT AS HIGH PRES BUILDS CLOSER TO THE REGION. SUB-SCA CONDITIONS
ARE EXPECTED MONDAY THROUGH THE MIDDLE OF NEXT WEEK.
&&
.EQUIPMENT...
THE NWS WAKEFIELD RADAR...KAKQ...WILL UNDERGO AN UPGRADE TO DUAL
POLARIZATION TECHNOLOGY THROUGH THURSDAY FEBRUARY 16TH. RADAR
DATA WILL BE UNAVAILABLE DURING THIS TIME.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR MDZ021>025.
NC...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR VAZ099-100.
MARINE...GALE WARNING UNTIL 10 AM EST SUNDAY FOR ANZ630>634.
GALE WARNING UNTIL 4 PM EST SUNDAY FOR ANZ650-652-654-656-658.
&&
SYNOPSIS...LKB/AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...LSA
AVIATION...LSA
MARINE...JDM
EQUIPMENT...AKQHazardous weather outlook, Feb 11, 4:16 PM EST, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 416 PM EST SAT FEB 11 2012 NCZ012>016-030>032-VAZ048-049-060>063-065>071-079>083-087>090-092- 093-096-122130- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD- HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT- SUFFOLK- 416 PM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. MUCH COLDER AIR WILL ARRIVE BY THIS EVENING. A PERIOD OF LIGHT SNOW IS POSSIBLE ALONG THE NORTHERN AND CENTRAL PORTION OF THE I-95 CORRIDOR LATER THIS EVENING WITH LITTLE TO NO ACCUMULATION. IN ADDITION...WINDS ARE EXPECTED TO GUST UP TO 35 TO 45 MPH THIS EVENING AND OVERNIGHT. THIS WILL PRODUCE WIND CHILLS AS LOW AS THE SINGLE DIGITS AND LOW TEENS SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-122130- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 416 PM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT UNTIL 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-122130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 416 PM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ099-100-122130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 416 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ064-072>078-084>086-122130- CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- 416 PM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. MUCH COLDER AIR WILL ARRIVE BY THIS EVENING. A PERIOD OF LIGHT SNOW IS EXPECTED LATER THIS EVENING WITH A LIGHT ACCUMULATION POSSIBLE...MAINLY ON ELEVATED AND NON-PAVED SURFACES. IN ADDITION...WINDS ARE EXPECTED TO GUST UP TO 35 TO 45 MPH THIS EVENING AND OVERNIGHT. THIS WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS AND LOW TEENS BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ017-102-VAZ091-094-095-097-098-122130- INLAND CURRITUCK-OUTER BANKS CURRITUCK-YORK-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- 416 PM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. MUCH COLDER AIR WILL ARRIVE BY THIS EVENING. A PERIOD OF LIGHT SNOW IS EXPECTED LATER THIS EVENING WITH A LIGHT ACCUMULATION POSSIBLE...MAINLY ON ELEVATED AND NON-PAVED SURFACES. IN ADDITION...WINDS ARE EXPECTED TO GUST UP TO 35 TO 45 MPH THIS EVENING AND OVERNIGHT. THIS WILL PRODUCE WIND CHILLS AS LOW AS 10 TO 15 DEGREES SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 12:00 AM EST | Wind Advisory | AKQ | Accomack, Northampton, City of Virginia Beach | 10 hr |
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.